Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 87, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Nov 15, 2005, 5:23 PM CST for Nueces County, San Patricio County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2005, 5:23 PM CST (23:23 UTC)
- Expired
- Nov 15, 2005, 6:15 PM CST
- In force
- 52 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
Counties Nueces County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 10 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.4 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1037 J/kg
- Mixed-layer CIN
- -323 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 15, 3:23 PM CST, 2 hours earlier.
Area forecast discussion, Nov 15, 3:23 PM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
323 PM CST TUE NOV 15 2005
.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...COLD FRONT IS JUST ABOUT
TO ENTER THE CWA. WEAK PRE-FNTL TROF HAS DEVELOPED OUT AHEAD OF IT
FM ABOUT CHOKE CANYON TO LAREDO. APPEARS TALKED ABOUT CAP IS
ERODING...AT LEAST ACROSS THE NE THIRD OF THE CWA...AND SFC BASED
CAPES ANALYZED BY LAPS ARE BETWEEN 2500-3500 J/KG. FRONTAL
FORCING SHOULD HELP TO BREAK WHAT IS LEFT OF THE CAP ACROSS
EASTERN SECTION OF THE CWA...WHERE MOISTURE IS BEST POOLED. RADAR
TRENDS HAVE SHOWN SW EXTENT OF CONVECTIVE LINE IS SLOW TO EXPAND
FURTHER TO THE SOUTHWEST...BUT GIVEN THE ABOVE MENTIONED EROSION
OF CAP THINK IT WILL HAPPEN OVER THE NEXT COUPLE OF HOURS. SO FOR
THIS EVENING WILL RETAIN POP CONFIGURATION ACROSS THE EAST FROM
PREVIOUS PACKAGE...BUT WILL LOWER OUT WEST TO JUST ISOLD ACROSS
LA SALLE AND WEBB (AND MAY LIKELY BE REMOVED ALL TOGETHER IN EVE
UPDATED GIVEN PRE- FNTL TROF THAT HAS DEVELOPED). STRONG 3 HR
PRESS RISES CONT NORTH OF THE FRONT (6-8 MB/3 HR) AND SHOULD
INCREASE DURING THE EVENING...ACCELERATING THE FRONT S AFTER
SUNSET. SO FRONT WILL CONTINUE TO PROGRESS SOUTH TO A COT-LRD LINE
BY 4 PM...TO A LRD-RKP LINE BY 5 PM...AND MVNG THRU CRP AROUND
PM.
NO REAL CHANGES TO THOUGHTS ON WIND BEHIND THIS FRONT FROM PREVIOUS
MORNING UPDATE. WIND ADVISORY WILL REMAIN IN EFFECT.
HAVE WENT AT OR A FEW DEGREES THE COOLEST GUIDANCE FOR LOW
TONIGHT. TEMPS TOMORROW WILL STRUGGLE TO REACH 60 GIVEN THE GOOD
CAA. ALSO...OVC MID LEVEL DECK THAT WILL DEVELOP TONIGHT MAY BE
SLOWER TO ERODE TOMORROW THAN WHAT GFS IS INDICATING. GFS MOS
LOOKS WAY TO WARM HERE TOMORROW...SO HAVE AT OR A COUPLE OF
DEGREES COOLER THAN THE MET.
&&
.MARINE...STRONG CANADIAN COLD FRONT WILL REACH THE NORTHERN BAYS
AND NEARSHORE GULF WATERS (BETWEEN PORT ARANSAS AND PORT
OCONNOR) AROUND 430 PM...AND THE SOUTHERN BAYS AND NEARSHORE GULF
WATERS (BETWEEN BAFFIN BAY AND PORT ARANSAS) BETWEEN 6 PM AND 7
PM. THE FRONT WILL ACCELERATE INTO THE OFFSHORE GULF WATERS DURING
THE EVENING. VERY STRONG OFFSHORE WINDS WILL DEVELOP TONIGHT...
25-30 KNOTS WITH GUSTS TO 35 KNOTS OVER THE BAYS AND 30 TO 35
KNOTS WITH GUSTS TO 40 KNOTS OVER THE GULF. SEAS OFFSHORE WILL
BUILD TO 10-13 FEET. AS A RESULT...A GALE WARNING IS IN EFFECT FOR
TONIGHT ACROSS THE GULF WATERS AND AN SCA IS IN EFFECT FOR THE
BAYS. MARINERS ARE URGED TO SEEK SAFE HARBOR AND REMAIN IN PORT
TONIGHT. IN ADDITION...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE THIS EVENING ALONG AND BEHIND THE
COLD FRONT.
&&
.AVAITION...STRONG COLD FRONT WILL REACH A VCT-COT LINE BY
22Z...LRD TO RKP BY 23Z...AND TO CRP BY 00Z. EXPECT SCT TO NUM
RWS AND TSTMS TO DEVELOP BETWEEN 21-00Z ALONG AND EAST OF A ALI
TO VCT LINE. VERY STRONG AND GUSTY N WINDS WILL DEVELOP BEHIND THE
FRONT...GUSTING AT TIMES TO 40 KTS IN SOME LOCATIONS ALONG THE
COASTAL BEND. EXPECT BKN-OVC 4-5K FT DECK TO DEVELOP BEHIND THE
FRONT AS WELL.
&&
.LONG-TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...WITH HIGH PRESSURE
RIDGE IN PLACE WEDNESDAY NIGHT...LIGHT WINDS AND CLEAR SKIES WILL
LEAD TO COLDEST NIGHT OF THE SEASON TO DATE. COULD SEE SOME AREAS
WITH READINGS BELOW FREEZING ESPECIALLY THE UPPER NUECES RIVER
VALLEY. A WEAK SHORT WAVE TROUGH WILL BE MOVING SOUTHWARD THRU
THE CENTRAL PLAINS INTO THE SOUTHERN ROCKIES BY FRIDAY MORNING.
THE GFS AND UKMET MODELS ARE STRONGER WITH THIS SHORT WAVE TROUGH
WHICH LEADS TO INCREASED MOISTURE RETURN FLOW AT 85H. WITH THE
PASSAGE OF SUCH A STRONG FRONT...SIGNIFICANT MOISTURE RETURN AT
85H SEEMS DOUBTFUL AT THIS TIME. WILL GO PARTLY CLOUDY ON FRIDAY
AND SATURDAY ACROSS THE AREA AT THIS POINT. A STRONGER SHORT WAVE
TROUGH MOVES OUT OF SOUTH CENTRAL CANADA INTO THE NORTHERN PLAINS
ON SATURDAY. THE UPPER TROUGH WILL MOVE INTO THE LOWER MISSISSIPPI
RIVER VALLEY BY SUNDAY WITH ANOTHER FRONTAL PASSAGE EXPECTED ACROSS
SOUTH TEXAS SUNDAY MORNING. DO NOT EXPECT THE MOISTURE RETURN TO BE
SIGNIFICANT ENOUGH IN ADVANCE OF THIS FRONT TO WARRANT MENTIONING
POPS FOR SUNDAY. WENT A CATEGORY BELOW GUIDANCE TEMPS FOR MINIMUMS
MONDAY MORNING. ANOTHER FAST MOVING UPPER TROUGH WILL MOVE INTO
THE WESTERN GREAT LAKES REGION BY MONDAY AND LEAD TO A FULL SCALE
TROUGH OVER THE EASTERN UNITED STATES BY TUESDAY. HIGH PRESSURE
WILL BE REINFORCED OVER THE REGION TUESDAY.
MARINE...SCA CONDITIONS WILL CONTINUE WEDNESDAY NIGHT OVER THE
GULF WATERS BEFORE SLOWLY SUBSIDING THURSDAY MORNING. WINDS WILL
INCREASE TO SCA LEVELS BEHIND THE FRONT SUNDAY EVENING.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 48 60 37 66 45 / 70 10 0 0 10
VICTORIA 41 61 33 64 40 / 40 0 0 0 10
LAREDO 47 63 40 69 50 / 20 0 0 0 10
ALICE 46 61 34 67 43 / 60 0 0 0 10
ROCKPORT 47 60 42 64 47 / 70 0 0 0 0
COTULLA 40 63 32 67 43 / 10 0 0 0 10
KINGSVILLE 49 60 35 67 43 / 70 10 0 0 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL MIDNIGHT WEDNESDAY FOR THE FOLLOWING ZONES:
BEE...GOLIAD...LA SALLE...LIVE OAK...MCMULLEN...AND
VICTORIA.
WIND ADVISORY FROM 6 PM TUESDAY TO MIDNIGHT WEDNESDAY FOR THE
FOLLOWING ZONES: DUVAL...JIM WELLS...AND WEBB.
WIND ADVISORY FROM 6 PM TUESDAY TO 6 AM WEDNESDAY FOR THE
FOLLOWING ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES...
REFUGIO...AND SAN PATRICIO.
GM...SMALL CRAFT ADVISORY UNTIL NOON WEDNESDAY FOR THE FOLLOWING
ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
AND BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR.
WIND ADVISORY FROM 6 PM TUESDAY TO 6 AM WEDNESDAY FOR THE
FOLLOWING ZONES: AND BAYS AND WATERWAYS FROM PORT ARANSAS
TO PORT OCONNOR.
GALE WARNING FROM 6 PM TUESDAY TO 7 AM WEDNESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS
OUT 20 NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO
60 NM...AND WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 7 AM WEDNESDAY TO 6 PM WEDNESDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS BAFFIN BAY TO PORT
ARANSAS OUT 20 NM...AND COASTAL WATERS PORT ARANSAS TO
MATAGORDA SHIP CHANNEL OUT 20 NM.
SMALL CRAFT ADVISORY FROM 7 AM WEDNESDAY TO 6 AM THURSDAY FOR
THE FOLLOWING ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20
TO 60 NM...AND WATERS PORT ARANSAS TO MATAGORDA SHIP
CHANNEL 20 TO 60 NM.
&&
JR/76...SHORT-TERM
TT/89...LONG-TERMHazardous weather outlook, Nov 15, 11:49 AM CST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1149 AM CST TUE NOV 15 2005 GMZ230-235-250-255-270-275-TXZ229>234-239>247-161800- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 1149 AM CST TUE NOV 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG CANADIAN COLD FRONT WILL MOVE THROUGH SOUTH TEXAS AND THE COASTAL WATERS THIS AFTERNOON...SLIGHTLY AHEAD OF SCHEDULE. THE FRONT WILL REACH A COTULLA TO VICTORIA LINE AROUND 1PM AND A LAREDO TO CORPUS CHRISTI TO ROCKPORT LINE BETWEEN 3 AND 5PM. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND BEHIND THE FRONT. SOME STRONG STORMS ARE POSSIBLE WITH DANGEROUS LIGHTNING...GUSTY WINDS AND SMALL HAIL. STRONG NORTH WINDS OF 25 TO 35 MPH ARE EXPECTED IN THE WAKE OF THE FRONT. WIND GUSTS OF 45 TO 50 MPH ARE POSSIBLE...ESPECIALLY ALONG THE COAST DURING THE EVENING HOURS. SMALL CRAFT SHOULD REMAIN IN PORT. A GALE WARNING IS IN EFFECT FOR THE OFFSHORE WATERS FOR TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE OVER THE COASTAL WATERS THROUGH WEDNESDAY OVER THE COASTAL WATERS...LINGERING INTO WEDNESDAY NIGHT OVER THE OFFSHORE WATERS. WINDS ARE EXPECTED TO REMAIN AS HIGH AS 30 KNOTS ON WEDNESDAY OVER THE GULF. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JM
In the hours before
Special weather statement, Nov 15, 4:52 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 452 PM CST TUE NOV 15 2005 TXZ243-244-152345- NUECES-SAN PATRICIO- 452 PM CST TUE NOV 15 2005 ...A STRONG THUNDERSTORM WAS AFFECTING NUECES AND SAN PATRICIO COUNTIES... AT 449 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ODEM...OR 8 MILES SOUTHWEST OF SINTON AND EXTENDED TO ABOUT 8 MILES NORTHWEST OF CORPUS CHRISTI...MOVING EAST AT 5 MPH. THIS STORM WILL BE NEAR... TAFT SOUTHWEST BY 545 PM CST. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. HEAVY RAIN CAN ALSO BE EXPECTED WITH RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES...MAINLY ALONG HIGHWAY 77 FROM SOUTHWEST OF ODEM TO SINTON. TE
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 5:13 AM CST | Marine Weather Statement | CRP | 11 hr | |
| Nov 15, 10:53 AM CST | Wind Advisory | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more | 19 hr |
| Nov 15, 5:30 PM CST | Flash Flood Warning | CRP | San Patricio | 2 hr |
| Nov 15, 5:54 PM CST | Special Marine Warning | CRP | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.